MAUDE Adverse Event Report: STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

STRYKER TRAUMA KIEL SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Model Number 1320-0233
Medical Device Problem Code Failure to Clean Adequately (4048)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2021
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported "as discussed this evening, the operating room has reported an incident encountered on each screwdriver for the locking screw (ref.# (b)(4)) of our two gamma 3 nail ancillaries.Black debris was found on the coils of these two screwdrivers when opening each of the boxes.We wonder about the nature of this debris, the hypothesis of dried blood inside the spires being preferred.The sterilization agents brushed as much as possible at the level of these coils, but these being very tight, it is not possible to brush inside nor to ensure us of the state of the instrument inside these coils.The two boxes being necessary for the night in case of emergency, and not having a spare screwdriver or any other alternative, these boxes were returned to the block after an important manual brushing at the level of the coils, then passage of the whole material in washer-disinfector and in autoclave.".
 
Additional Manufacturer Narrative
Upon completion of the investigation, additional information will be provided in a supplemental report.
 
Additional Manufacturer Narrative
 
Event or Problem Description
The customer reported "as discussed this evening, the operating room has reported an incident encountered on each screwdriver for the locking screw (ref 1320-0233) of our two gamma 3 nail ancillaries.Black debris was found on the coils of these two screwdrivers when opening each of the boxes.We wonder about the nature of this debris, the hypothesis of dried blood inside the spires being preferred.The sterilization agents brushed as much as possible at the level of these coils, but these being very tight, it is not possible to brush inside nor to ensure us of the state of the instrument inside these coils.The two boxes being necessary for the night in case of emergency, and not having a spare screwdriver or any other alternative, these boxes were returned to the block after an important manual brushing at the level of the coils, then passage of the whole material in washer-disinfector and in autoclave.".
 
Additional Manufacturer Narrative
Correction: please refer to h6 health impact code.The reported event could be confirmed, since the product was returned for evaluation and matches the alleged failure mode.The device inspection revealed the following: the received set screwdriver shows significant traces of frequent use as evident by scratches on the shaft and worn-out surfaces.The reported event could be confirmed as cleaning is impaired which is evident from the presence of black spots or residue on the spiral even after sending it for decontamination at the investigation site.A review of the device history for the reported lot did not indicate any abnormalities.No corrective actions are required at this time.No indications of material, manufacturing or design related problems were found during the investigation.Based on investigation, the root cause was attributed to user related issue.The failure was caused by not clearly following the cleaning technique during sterilization.¿medical devices with flexible shaft reusable medical devices with a flexible shaft are considered as demanding instruments regarding cleaning.In each case, the instructions for cleaning, sterilization, inspection and maintenance shall be strictly followed.The automated cleaning process should be preferred over the manual method and used whenever possible.The automated cleaning process has a higher reproducibility and reliability.[¿] caution: remove contamination from shafts right after use to avoid incrustation, which will be baked permanently in subsequent sterilizations.¿ [original statement(s)] if any further information is provided, the complaint report will be updated.
 
Event or Problem Description
The customer reported "as discussed this evening, the operating room has reported an incident encountered on each screwdriver for the locking screw (ref (b)(4)) of our two gamma 3 nail ancillaries.Black debris was found on the coils of these two screwdrivers when opening each of the boxes.We wonder about the nature of this debris, the hypothesis of dried blood inside the spires being preferred.The sterilization agents brushed as much as possible at the level of these coils, but these being very tight, it is not possible to brush inside nor to ensure us of the state of the instrument inside these coils.The two boxes being necessary for the night in case of emergency, and not having a spare screwdriver or any other alternative, these boxes were returned to the block after an important manual brushing at the level of the coils, then passage of the whole material in washer-disinfector and in autoclave.".

Brand Name
SET SCREWDRIVER, FLEXIBLE SHAFT GAMMA3® 4 MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM  D-24232
Manufacturer (Section G)
STRYKER TRAUMA KIEL
prof. kuentscher-strasse 1-5
schoenkirchen/kiel D-242 32
GM   D-24232
Manufacturer Contact
anna jusinski
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key13203883
Report Number0009610622-2022-00007
Device Sequence Number5860845
Product Code LXH
UDI-Device Identifier04546540592545
UDI-Public04546540592545
Combination Product (Y/N)N
Initial Reporter CountryFR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 05/13/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1320-0233
Device Catalogue Number13200233
Device Lot NumberK713226
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/14/2021
Supplement Date Received by Manufacturer04/18/2022
Initial Report FDA Received Date01/10/2022
Supplement Report FDA Received Date05/14/2022
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured10/17/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown